| Catalog Number |
INSC-7-230-S |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/21/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k): k212323.Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved could not confirm the report as it was described because all the device components, particularly the clip, were not included in the return.During a functional test, the device was advanced into the accessory channel of a pentax colonoscope (2.8mm channel) which was placed in a simulated lower gi position.The tip of the scope was retroflexed to simulate worst case scenario.With handle manipulation, the drive wire moved freely inside the outer sheath.A visual examination of the drive wire hook, catheter attachment, and coil catheter (distal end device components) showed no deformities or signs of damage.A product discrepancy or anomaly that could have contributed to the reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation, the clip was not returned.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The instructions for use states: "uncoil device.Verify smooth handle operation and clip action.Open clip by gently moving handle spool distally (away from handle thumb ring).Once clip is fully open, do not continue advancing handle spool as clip may prematurely detach from catheter.Close clip by moving handle spool proximally until clip is fully closed.Caution: do not continue to pull handle spool beyond tactile resistance as this may prematurely deploy clip." the instructions for use includes the following precaution: "endoscope must remain as straight as possible when inserting or withdrawing device." the instructions for use also states: "with clip closed and without holding handle spool, advance device in small increments into accessory channel of gastroscope or colonoscope.Caution: holding handle spool during clip advancement may prematurely deploy clip." failure to follow the instructions above can result in damage to the device which may lead to premature clip deployment.Prior to distribution, all instinct endoscopic hemoclips are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During a clipping procedure in the duodenum, the physician used a cook instinct plus endoscopic clipping device.It was reported that when the physician tried to open and close the clip it was released [premature deployment unknown position].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Event or Problem Description
This follow up emdr is being sent to cancel the initial emdr sent on this event.
Additional Manufacturer Narrative
This correction follow up report is being submitted to cancel the initial report submitted relating to this event.The initial report was that during the procedure and when trying to open and close the clip it was released.Cook interpreted that information as the clip prematurely deploying in an unknown position which is a reportable event.The facility responded to cook's request for additional information stating that the clip had deployed in the closed position.This changes the event to premature deployment in the closed position which has not historically caused or contributed to a serious injury or death.Based on further quality and medical evaluation, this incident no longer meets the reporting criteria of an fda mdr report.